Instant Gratification, Productive Orange Football Consumer, POF

Depression, a Common Side Effect of the Adderall Crash?


adderall-depression
Recently, I’ve been receiving more questions about the common side-effects of the adderall crash, particularly asking about depression.

If you’ve ever pushed yourself to the limits on adderall you know what I’m talking about when I say, “adderall crash.”

If you’re one of the many people who have difficulty dealing with the crash, I suggest you read my blog post with helpful hints on surviving the crash.

Read it here --->
Adderall Crash - How to Deal with the Crash

I wanted to answer this question as a blog post and share with my readers my experience with the crash -- I feel it’s important for other people who take adderall or other ADHD prescription drugs to learn that they are not alone when certain feelings that he or she may not normally feel arise when coming off adderall.

**NOTE** I am not a doctor, or trying to pretend to be. My words and entire website is only my personal opinion and should not be taken as medical advice. If you are concerned with your health or having medical issues, please see a doctor and seek help.

Now that the legal mumbo-jumbo is out of the way here we go --

QUESTION:

Subject: adderall crash

Message: Hi, I was wondering if depression is a common side effect of adderallcrash. I have found I have this issue only after stopping it or decreasing my dose, and I will either experience the common side of effect of increased anger or depression. Do anti-depressants help fend this off? Thanks!

Daily Consumption: 20mg XR

Favorite POF Activity: Thinking/writing/discussing/working out.

I’m going to answer the question in two parts;
#1 - Is depression a common side effect of the adderall crash?
#2 - Do anti-depressants help fend off depression from the adderall crash?



#1 - Is depression a common side effect of the adderall crash?


I have found that depression can be a common side effect of the adderall crash for many people because of the following reasons:

  • Taken too much adderall, and really pushed yourself to the limits. If you overdue the amount of adderall you take, you can deplete or greatly reduce your bodies storage of happy neurotransmitters. If neurotransmitters are depleted or even reduced you can feel sad, depressed, lethargic, etc. Your neurotransmitters should restore their normal levels after you get a good night sleep and fall back into your normal routine.

  • Adderall is an amphetamine-salt. Not meth-amphetamine, but it still has certain characteristics of the “bad” drug meth. ------
Have you noticed that when you take adderall in about 30 mins you have a sense of euphoria or that happy chatty feelings going on? I know I do.

-----
Adderall is stimulating the release of neurochemicals in your brain, which is elevating the neurotransmitters availability in your brains synapse. With more happy neurotransmitters, like dopamine and norepinephrine flying around in your brain of course you feel good. When you stop taking adderall your body goes back to producing its normal (maybe reduced) release of happy neurotransmitters and it doesn’t compare to the high that the adderall gave you -- that’s when the adderall crash kicks in. Also, if you chase that adderall high, that’s when addiction could happen. And that’s why adderall has high potential for abuse and classified as a Schedule II drug by the DEA. Don’t get addicted.

  • Prolonged high doses of amphetamines (remember Adderall IR is made of amphetamine-salts) followed by a sudden stop of amphetamine intake can cause irritability (irritability can lead to anger), extreme fatigue and depression.
For me, being fatigued causes me to be irritable because I have no energy to do anything. When I’m fatigued and irritable I might feel depressed too. I’ve never had a severe case of depression. I’m a very happy, healthy person, but if you are a person prone to depression and/or have experienced depression in the past you could be more likely to feel the symptoms of depression from the crash.

#2 - Do anti-depressants help fend off depression from the adderall crash?


I have never experienced symptoms of extreme depression. I have had rough times in my life and times where I’ve felt like shit or maybe a little depressed from a family death, relationship break-up, failing a test (failing happened before adderall), but I consider the feelings I’ve had from those events normal. I have never experience the symptoms of extreme or prolonged depression.



That said, I have never taken an anti-depressant with adderall or even an anti-depressant without adderall. I have read about people who take adderall to combat their ADHD and an anti-depressant to combat their depression. The anti-depressants I read about are Laxapro, Wellbutrin, Paxil CR, and Remeron to name a few.

However, the difference between these people taking an anti-depressant and the above question is the depression for these people was happening to them before they were taking adderall. Not because of the adderall crash.

I would not mix prescription drugs, unless you are under the supervision of a doctor/psychiatrist.

My suggestion to anyone who is suffering from depression because of the adderall crash or from just life itself would be to get some exercise, sun, have conversations with friends, laugh, get a goodnights sleep and appreciate the simple things in life.

Life is too short to go through it depressed.
blog comments powered by Disqus